Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Omaha, NE

May 6, 2007Jefferson County, Saline County, Nebraska

NWS Omaha, NE issued this flash flood warning at May 6, 2007, 8:11 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2007, 8:11 PM CDT (01:11 UTC)
Expired
May 6, 2007, 10:15 PM CDT
In force
2 hr
Issued by
NWS Omaha, NE
Area
Whole counties

Counties Jefferson County, NE, Saline County, NE

The radar

The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 8:45 PM CDTFLOODWilber, NESTREET FLOODING
May 6, 8:45 PM CDTFLASH FLOODWilber, NESTREET FLOODING
May 6, 8:50 PM CDTFLASH FLOODFairbury, NESTREET FLOODING...PONDING AT INTERSECTIONS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 070113
FFWOAX
NEC095-151-070315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
  SALINE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1015 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG THUNDERSTORMS PRODUCING HEAVY RAIN UP TO AN INCH IN A 
  SHORT PERIOD OF TIME.  THIS AREA IS ALREADY SATURATED FROM THE
  HEAVY RAINS LAST NIGHT...AND THE ADDITIONAL RAIN WILL CAUSE
  FLASH FLOODING ALONG STREAMS AND LOW AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILBER...
  WESTERN...FRIEND...DORCHESTER...DE WITT AND CRETE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4000 9736 4000 9692 4069 9690 4069 9736

$$

POLLACK
1 follow-up statement
000 
WGUS73 KOAX 070315
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1014 PM CDT SUN MAY 6 2007

NEC095-151-070324-
SALINE NE-JEFFERSON NE-
1014 PM CDT SUN MAY 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR JEFFERSON
AND SALINE COUNTIES...

RAINFALL HAS BECOME LIGHT...AND WILL NOT CAUSE ADDITIONAL FLASH 
FLOODING.  HOWEVER...TRAVELERS SHOULD REMAIN CAUTIOUS DUE TO
RECENT FLOODING.  MANY ROADS ARE DAMAGED OR IMPASSIBLE.  WATER
ON A ROAD MAY LOOK SHALLOW BUT COVER A WASHOUT.

LAT...LON 4000 9736 4000 9692 4069 9690 4069 9736

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:27 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 6, 3:27 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
327 PM CDT SUN MAY 6 2007

.DISCUSSION...

SYNOPSIS...12Z UPPR AIR ANLYS INDCD DEEP URR TROF FM THEN NRN
ROCKIES SWD INTO AZ/NM. A NUMBER OF SHORTWAVE TROFS WERE ROTATING
AROUND THE HIGHLY AMPLIFIED UPPR LVL TROF...WITH THE WAVE FROM
YESTERDAY OVR NE WY AT 12Z AND THE NEXT OVR WRN NM ASSOCIATED WITH
A 60 M H6 HEIGHT FALL. AT H85...MOISTURE HAD BEEN PUSHED EWD BY
THE PASSAGE OF TROF ASSOCIATED WITH NRN PLAINS H85 CYCLONE. DEEP
MOISTURE CONTD TO OUR S WITH PWATS ABOVE 1 INCH AND GENERALLY 150
PERCENT OF NORMAL. 20Z SFC ALYS INDCD 1002 MB LO OVR CNTRL ND WITH
OCCLUDED FNT SWD THRU CNTRL NEB TO NEXT LO OVR SRN KS.

FORECAST...DIFFICULT FORECAST FOR THE NEXT 48 HOURS WITH A DEEP
UPPR TROF TO OUR WEST. LO LVL WINDS ON AREA PROFILERS INDCS
MOISTURE WHICH HAS BEEN PUSHED E OF THE FA BY THE TROF PASSAGE IS
STARTING TO COME BACK AS THESE LO LVL WINDS BACK. THIS CAN ALSO BE
SEEN WITH THE INCREASE IN THUNDERSTORM ACTIVITY OVR KS ATTM. THUS
RAIN TONIGHT LOOKS LIKE A GOOD BET AS A LO LVL JET OF 45 KTS
DVLPNGS FM NRN OK INTO NRN KS. THUS WE EXPECT THIS CONVECTION OVR
KS TO CONT TO LIFT TO THE NWD THRU THE EVENING HOURS...AND INTO
THE OVERNIGHT HOURS. 18Z KOAX SOUNDING INDCS WEAK
INSTABILITY...BUT A MOISTENING PROFILE. THUS SVR WX THREAT LOOKS
LO THIS EVNG AS ATMOSPHERE CONTS TO BE WORKED-OVR GOOD FM LAST
NIGHTS STORMS. SOME INCREASE IN STORM INTENSITY IS LIKELY BY LATE
EVNG AS BETTER ELEVATED INSTABILITY WORKS NWD INTO SE NEB/SW IA.
THIS IS WHEN WE EXPECT PRECIP RATES TO PICK UP. LO LVL JET IS
NEARLY PARALLEL TO THE UPPR LVL FLOW...AND THUS CORFIDI VECTORS
ARE VERY LIGHT AND EVEN INDC SOME BACK BUILDING OVERNIGHT FM WEST
CENTRAL IOWA INTO SE NEB. THUS TRAINING OF THUNDERSTORMS AND SOME
HEAVY RAIN IS EXPECTED. WL CONT WITH THE FLOOD WATCH ACRS THE FA
WITH THIS TREAT AND THE ON-GOING FLOODING. WLD EXPECT SOME
DECREASE IN THUNDERSTORM ACTIVITY DURING THE MRNG HOURS ON AS LO
LVL JET VEERS AND WAA DECREASES. THE NEXT CHC OF THUNDERSTORMS
BECOME LESS CERTAIN AS UPPR LVL LO OVR NM STARTS TO EJECT NEWD
INTO THE PLAINS. WITH THE H85 BOUNDARY IN THE SRN FA...THIS SHOULD
BRING AN INCREASE IN SHRA/TSRA ACTIVITY BY MON NIGHT AGAIN MAINLY
OVR THE SRN FA. WITH THIS UPPR LVL LO SLOWLY CROSSING THE AREA THRU
THURS...WLD EXPECT THE CHC OF SHOWERS AND ISOLATED THUNDERSTORMS
TO CONT THRU THEN. GENERALLY PREFER THE EC AND CANADIAN WITH THE
MOVEMENT OF THIS SYSTEM...WHICH WAS ALSO PREFERRED BY THE HPC.
THUS HAVE INSERTED SOME POPS FOR THE WED INTO THURS TIME FRAME.
RAINFALL AMOUNTS/INTENSITY LOOK TO DROP OFF AS THE DYNAMICS
WEAKEN WITH TIME...AND THUS FLOODING CONCERNS FM ADDITIONAL
RAINFALL LOOK TO BE LESS AFTER TONIGHTS RAINFALL. FINALLY LOOKS
LIKE WE START TO DRY OUT TOWARD FRI AND UPPR LVL LO DROPS TO THE
SE AND UPPR LVL RIDGE BUILDS OVER-HEAD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

BOUSTEAD
Hazardous weather outlook, May 6, 5:00 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN MAY 6 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND MONDAY

FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME MORE WIDESPREAD
ACROSS THE AREA LATE THIS EVENING AND ESPECIALLY AFTER MIDNIGHT.
ALTHOUGH STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THE
ATMOSPHERE REMAINS VERY MOIST AND HEAVY RAIN IS LIKELY AT TIMES.
THE GROUND REMAINS SATURATED FROM PREVIOUS RAINFALL AND FLASH
FLOODING WILL BE POSSIBLE THROUGH TONIGHT WITH ADDITIONAL
RAINFALL OF BETWEEN 1 AND 2 INCHES POSSIBLE...MAINLY AFTER
MIDNIGHT AND INTO MONDAY MORNING.

FLOODING WAS OCCURRING ON SEVERAL STREAMS AND RIVERS ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY.

FOBERT

In the hours before

Local storm report, May 6, 5:39 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     HOOPER                  41.61N 96.55W
05/06/2007                   DODGE              NE   NWS EMPLOYEE

            ROOF OFF FITNESS CENTER AND SEVERAL TREE LIMBS DOWN

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:48 PM CDTSevere Thunderstorm WarningOAXJefferson27 min
May 6, 8:13 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson32 min
May 6, 8:26 PM CDTFlash Flood WarningOAXGage2 hr
May 6, 8:38 PM CDTSevere Thunderstorm WarningOAXGage37 min
May 6, 8:53 PM CDTFlash Flood WarningOAXJohnson, Pawnee2 hr
May 6, 9:05 PM CDTSevere Thunderstorm WarningOAXJohnson25 min
May 6, 9:28 PM CDTSevere Thunderstorm WarningOAXOtoe32 min
May 6, 9:29 PM CDTFlash Flood WarningOAXLancaster, Otoe2 hr
May 6, 11:36 PM CDTFlood WatchOAXBurt, Butler, Cass, Dodge, Douglas, Gage and 12 more16 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.